W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
RLT281418 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, a patient was being treated using gore® excluder® aaa endoprostheses for an infrarenal aortic aneurysm.After deployment of the trunk, while removing the deployment system, the olive tip came off of the end of the catheter, inside of the sheath.This was not noticed immediately - it was only notice when a balloon was advanced and began pushing the olive tip through the sheath.The olive tip was snared, and the procedure was completed successfully without any patient harm.
Additional Manufacturer Narrative
H.6.Investigation conclusions code d16: conclusions waiting product history review and device evaluation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H.6.Investigation findings code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H.6.Type of investigation code b01: the evaluation of the returned device was able to confirm that the leading end of the catheter was detached from the rest of the delivery catheter; however, the olive tip itself was still bonded to the polyimide and did not detach.Visual inspection did not show any evidence of an insufficient bond between the mid olive and guidewire lumen assembly.Visual inspection also showed that the mid-olive is still intact.The polyimide guidewire lumen broke between the mid and distal olive components.No mention of difficulty retracting the catheter nor excessive force being applied to the catheter during withdrawal was included in the description summary.The root cause of the polyimide separating from the rest of the guidewire lumen assembly could not be determined with the available information h.6.Investigation conclusions code d15: there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.